Taiwanese Journal of Mathematics

CONTROLLABILITY OF DAMPED SECOND-ORDER NEUTRAL FUNCTIONAL DIFFERENTIAL SYSTEMS WITH IMPULSES

G. Arthi and K. Balachandran

Full-text: Open access

Abstract

In this paper, the Sadovskii fixed point theorem and the theory of strongly continuous cosine families of operators are used to investigate the controllability of damped second order neutral system with impulses. Examples are provided to show the application of the result.

Article information

Source
Taiwanese J. Math., Volume 16, Number 1 (2012), 89-106.

Dates
First available in Project Euclid: 18 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1500406529

Digital Object Identifier
doi:10.11650/twjm/1500406529

Mathematical Reviews number (MathSciNet)
MR2887853

Zentralblatt MATH identifier
1235.93042

Subjects
Primary: 93B05: Controllability 34A37: Differential equations with impulses

Keywords
controllability damped second order differential equations impulsive differential equations neutral equations

Citation

Arthi, G.; Balachandran, K. CONTROLLABILITY OF DAMPED SECOND-ORDER NEUTRAL FUNCTIONAL DIFFERENTIAL SYSTEMS WITH IMPULSES. Taiwanese J. Math. 16 (2012), no. 1, 89--106. doi:10.11650/twjm/1500406529. https://projecteuclid.org/euclid.twjm/1500406529


Export citation

References

  • K. Balachandran and S. M. Anthoni, Existence of solutions of second order neutral functional differential equations, Tamkang Journal of Mathematics, 30 (1999), 299-309.
  • K. Balachandran and S. M. Anthoni, Controllability of second-order semilinear neutral functional differential systems in Banach spaces, Computers and Mathematics with Applications, 41 (2001), 1223-1235.
  • K. Balachandran and J. Y. Park, Existence of solutions of second order nonlinear differential equations with nonlocal conditions in Banach spaces, Indian Journal of Pure and Applied Mathematics, 32 (2001), 1883-1891.
  • M. Benchohra, J. Henderson and S. K. Ntouyas, Existence results for impulsive semilinear neutral functional differential equations in Banach spaces, Memoirs on Differential Equations and Mathematical Physics, 25 (2002), 105-120.
  • M. Benchohra, J. Henderson, S. K. Ntouyas and A. Quahab, Existence results for impulsive semilinear damped differential inclusions, Electronic Journal of Qualitative Theory of Differential Equations, 11 (2003), 1-19.
  • H. O. Fattorini, Second Order Linear Differential Equations in Banach Spaces, North-Holland, Amsterdam, 1985.
  • W. Fitzgibbon and M. E. Parrott, Convergence of singular perturbations of strongly damped nonlinear wave equations, Nonlinear Analysis: Theory, Methods and Applications, 28 (1997), 165-174.
  • E. Hernandez, K. Balachandran and N. Annapoorani, Existence results for a damped second order abstract functional differential equation with impulses, Mathematical and Computer Modelling, 50 (2009), 1583-1594.
  • J. Kisynski, On cosine operator functions and one parameter group of operators, Studia Mathematica, 49 (1972), 93-105.
  • V. Lakshmikantham, D. D. Bainov and P. S. Simeonov, Theory of Impulsive Differential Equations, World Scientific, Singapore, 1989.
  • Y. Lin and N. Tanaka, Nonlinear abstract wave equations with strong damping, Journal of Mathematical Analysis and Applications, 225 (1998), 46-61.
  • X. Liu and A. R. Willms, Impulsive controllability of linear dynamical systems with applications to maneuvers of spacecraft, Mathematical Problems in Engineering, 2 (1996), 277-299.
  • M. Matos and D. Pereira, On a hyperbolic equation with strong damping, Funkcialaj Ekvacioj, 34 (1991), 303-311.
  • L. A. Medeiros, On a new class of nonlinear wave equations, Journal of Mathematical Analysis and Applications, 69 (1979), 252-262.
  • R. Narasimha, Nonlinear vibration of an elastic string, Journal of Sound and Vibration, 8 (1968), 134-146.
  • S. K. Ntouyas and D. O$^{'}$ Regan, Some remarks on controllability of evolution equations in Banach spaces, Electronic Journal of Differential Equations, 79 (2009), 1-6.
  • J. Y. Park and H. K. Han, Controllability for some second order differential equations, Bulletin of the Korean Mathematical Society, 34 (1997), 411-419.
  • J. Y. Park, S. H. Park and Y. H. Kang, Controllability of second-order impulsive neutral functional differential inclusions in Banach spaces, Mathematical Methods in the Applied Sciences, 33 (2009), 249-262.
  • B. N. Sadovskii, On a fixed point principle, Functional Analysis and its Applications, 1 (1967), 74-76.
  • R. Sakthivel, N. I. Mahmudov and J. H. Kim, On controllability of second-order nonlinear impulsive differential systems, Nonlinear Analysis, 71 (2009), 45-52.
  • A. M. Samoilenko and N. A. Perestyuk, Impulsive Differential Equations, World Scientific, Singapore, 1995.
  • J. T. Sandefur, Existence and uniqueness of solutions of second order nonlinear differential equations, SIAM Journal of Mathematical Analysis, 14 (1983), 477-487.
  • M. A. Shubov, C. F. Martin, J. P. Dauer and B. Belinskii, Exact controllability of damped wave equation, SIAM Journal on Control and Optimization, 35 (1997), 1773-1789.
  • C. C. Travis and G. F. Webb, Compactness, regularity and uniform continuity properties of strongly continuous cosine families, Houston Journal of Mathematics, 3 (1977), 555-567.
  • C. C. Travis and G. F. Webb, Cosine families and abstract nonlinear second order differential equations, Acta Mathematica Academiae Scientiarum Hungaricae, 32 (1978), 76-96.
  • G. F. Webb, Existence and asymptotic behaviour for a strongly damped nonlinear wave equations, Canadian Journal of Mathematics, 32 (1980), 631-643.
  • J. H. Wu, Theory and Applications of Partial Functional Differential Equations, Springer Verlag, New York, 1996.
  • T. Yang, Impulsive Systems and Control: Theory and Applications, Springer-Verlag, Berlin, Germany, 2001.